Alabama, 2014Hail and Damaging Winds in Alabama, June 7, 2014
June 7, 2014 · NWS BMX · 15 events in 10 counties and zones
An upper flow pattern favorable for MCS development was present across the Plains States and the Lower Mississippi River Valley Region. Low level boundaries left over from decaying MCS's provided the focus for evening thunderstorm development across Central Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper flow pattern favorable for MCS development was present across the Plains States and the Lower Mississippi River Valley Region. Low level boundaries left over from decaying MCS's provided the focus for evening thunderstorm development across Central Alabama. Drier in aloft would provide the potential for any thunderstorms to produce damaging winds with CAPE values expected to the in the 2500-3500 J/kg range.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 7, 5:31 PM CST, 49 minutes earlier.
Area forecast discussion, Jun 7, 5:31 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
631 PM CDT SAT JUN 7 2014
.UPDATE...
FOR 00Z AVIATION.
&&
.DISCUSSION...
THERE APPEARS TO BE AN SLIGHT INCREASE IN THE LIKELIHOOD OF A
SEVERE STORM OR TWO THIS EVENING. THE MAIN SURFACE TROUGH WE HAVE
BEEN DEALING WITH THE PAST SEVERAL DAYS PUSHED SOUTH AND WEST LAST
NIGHT. BUT THE VISIBLE SATELLITE IMAGERY INDICATES THIS BOUNDARY
HAS PUSHED BACK TO THE EAST...WHILE NUMEROUS SMALLER SCALE
BOUNDARIES ARE AROUND. THE LATEST SPC RAP ANALYSIS INDICATES THE SURFACE
BASED CAPES INCREASING INTO THE 3000-3500 RANGE ACROSS WEST
ALABAMA WEST OF THIS SURFACE TROUGH AN. ADDITIONALLY...BULK SHEAR
VALUES ARE THE LARGEST NORTH WHERE A MID LEVEL DISTURBANCE IS
ROTATING EASTWARD NEAR THE MISSISSIPPI AND TENNESSEE STATE LINE
AND MID LEVEL LAPSE RATES INCREASE. THIS ACTIVITY SHOULD BECOME MORE
ORGANIZED SHORTLY AND SEVERE STORMS HAVE BEEN REPORTED. AS THE
EVENING PROGRESSES...CORFIDI VECTORS INDICATE A POTENTIAL EAST
SOUTHEAST PROPAGATION IF SOME ORGANIZATION CAN MAKE IT INTO
ALABAMA. A SECONDARY BOUNDARY WAS LOCATED BACK INTO
ARKANSAS...WHICH IMPACT IS YET TO BE DETERMINED.
THEREFORE...ADDED SEVERAL COUNTIES INTO A LOWER CONFIDENCE SEVERE
FOR TONIGHT...MAINLY THROUGH MIDNIGHT. THIS AREA GENERALLY IS WEST
OF A LINE FROM MONTGOMERY TO ONEONTA. THE STORMS SOUTH OF
INTERSTATE 20 SHOULD BE ISOLATED IN NATURE...WHERE STORMS NORTH
HAVE THE POTENTIAL OF BECOME A BIT MORE ORGANIZED. THE MAIN
THREATS REMAIN DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND
HEAVY RAIN. INSTABILITY DECREASES EASTWARD AND THEREFORE
CONFIDENCE IS A BIT LESS THAT ANYTHING WILL BE SUSTAINED
THERE...BUT CERTAINLY A STRONG STORM WOULD BE POSSIBLE.
STAY TUNED FOR UPDATES.
75
&&
.AVIATION...
00Z TAF DISCUSSION.
VERY LOW CONFIDENCE FORECAST FOR THIS PERIOD. TO START...THE
ATMOSPHERE LOOKS AS THOUGH IT IS NOW PRIME FOR CONVECTIVE
DEVELOPMENT...WITH ISOLATED THUNDERSTORMS BEGINNING TO FORM OVER
NORTHERN ALABAMA. MEANWHILE...AND AREA OF THUNDERSTORMS IN
NORTHERN MISSISSIPPI AND WESTERN TENNESSEE WILL LIKELY PUSH TO THE
EAST SOUTHEAST OVER THE NEXT SEVERAL HOURS. FORECAST MODELS ARE
SUGGESTING THAT FURTHER DEVELOPMENT TO THE SOUTH WILL BEGIN TO
AFFECT THE WESTERN TAF TERMINALS BEGINNING SHORTLY AFTER 01Z AND
THEN CONTINUE EASTWARD. DUE TO THE LOW CONFIDENCE...HAVE OPTED TO
ONLY MENTION VCTS FOR TERMINALS ALONG AND WEST OF THE INTERSTATE
65 CORRIDOR. AS THE DEVELOPMENT CONTINUES...AMENDMENTS MAY BECOME
NECESSARY. ANY ACTIVITY THAT DOES MOVE INTO THE TERMINALS WILL
DISSIPATE BY 06Z. THIS WILL LEAVE PREVAILING VFR CONDITIONS AT
MOST LOCATIONS...WITH THE EXCEPTION BEING TOI...WHERE THE LOCAL
FOG DEVELOPMENT APPEARS LIKELY. ADDITIONALLY...ANY LOCATION THAT
EXPERIENCES HEAVY RAINFALL WILL HAVE THE POSSIBILITY FOR FOG
TOMORROW MORNING.
73
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 70 89 68 89 69 / 40 50 30 30 30
ANNISTON 71 88 69 88 70 / 40 50 20 30 20
BIRMINGHAM 72 89 71 89 72 / 40 50 20 30 30
TUSCALOOSA 72 91 72 90 72 / 40 50 20 30 30
CALERA 72 90 71 89 71 / 40 50 20 30 20
AUBURN 71 87 70 88 70 / 30 50 20 30 20
MONTGOMERY 73 91 72 92 71 / 30 50 20 30 20
TROY 72 92 71 91 70 / 30 50 20 30 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 7, 4:48 PM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
548 PM CDT SAT JUN 7 2014
ALZ011>015-017>050-082300-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
548 PM CDT SAT JUN 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH MIDNIGHT. DAMAGING
WINDS...LARGE HAIL...AND LOCALLY HEAVY RAIN WILL BE THE MAIN
THREATS. BEST CHANCES FOR THIS THUNDERSTORM DEVELOPMENT WILL BE
WEST OF A LINE FROM MONTGOMERY TO ONEONTA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SEVERE STORMS WILL BE POSSIBLE AGAIN ACROSS ALL OF CENTRAL ALABAMA
ON SUNDAY AFTERNOON AND EVENING WITH BEST CHANCES BETWEEN 2 AND 8
PM. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS EVENING AND THEN AGAIN ON SUNDAY AFTERNOON AND
EVENING.
In the hours before
Local storm report, Jun 7, 2:42 PM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
342 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG 3 NE ABERNANT 33.32N 87.17W
06/06/2014 TUSCALOOSA AL EMERGENCY MNGR
REPORT OF TREES DOWN ON ROCKHOUSE ROAD.
&&
JTALLEYSpecial weather statement, Jun 7, 5:27 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
627 PM CDT SAT JUN 7 2014
ALZ011-014-080015-
MARION AL-WINSTON AL-
627 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WINSTON AND NORTHEASTERN
MARION COUNTIES UNTIL 715 PM CDT...
AT 624 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HACKLEBURG...OR 9 MILES WEST OF HALEYVILLE...MOVING
EAST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HALEYVILLE...
NEEDMORE...
ASHRIDGE...
WINSTON FREE STATE BARN...
BEAR CREEK...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3431 8766 3431 8756 3429 8736 3405 8745
3423 8789 3432 8785 3432 8766
TIME...MOT...LOC 2327Z 287DEG 15KT 3426 8776
56Special weather statement, Jun 7, 6:16 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
716 PM CDT SAT JUN 7 2014
ALZ014-080100-
WINSTON AL-
716 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WINSTON COUNTY UNTIL 800
PM CDT...
AT 712 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTH OF HALEYVILLE...MOVING EAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ASHRIDGE...
WINSTON FREE STATE BARN...
DOUBLE SPRINGS...
HOUSTON RECREATIONAL AREA...
CORINTH REC AREA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3422 8728 3400 8735 3399 8738 3410 8764
3424 8763
TIME...MOT...LOC 0016Z 284DEG 9KT 3416 8759
56Thunderstorm Wind, Lamar
- When
- June 7, 6:20 PM CST
- Where
- Lamar County, 0.69 mi S of Millport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.560, -88.080
Several trees uprooted along Highway 96 near the town of Millport.
Thunderstorm Wind, Winston
- When
- June 7, 7:05 PM CST
- Where
- Winston County, 2.62 mi ENE of Natis
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 34.069, -87.391
Several trees uprooted along Highway 195.
Hail, Marion
- When
- June 7, 7:10 PM CST
- Where
- Marion County, 0.69 mi S of Shottsville
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.260, -88.130
Thunderstorm Wind, Walker
- When
- June 7, 7:36 PM CST
- Where
- Walker County, 4.41 mi NE of Marigold
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.960, -87.210
Several trees were uprooted near the town of Curry.
Hail, Winston
- When
- June 7, 8:05 PM CST
- Where
- Winston County, 3.7 mi NE of Natis
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.094, -87.392
Thunderstorm Wind, Lamar
- When
- June 7, 8:24 PM CST
- Where
- Lamar County, 0.58 mi W of Kennedy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.580, -87.990
Several trees were uprooted and power lines were down near the town of Kennedy.
Thunderstorm Wind, Walker
- When
- June 7, 8:35 PM CST
- Where
- Walker County, Townley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.830, -87.430
Several trees were uprooted in the town of Townley.
Thunderstorm Wind, Jefferson
- When
- June 7, 9:35 PM CST
- Where
- Jefferson County, Woodlawn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.530, -86.800
Numerous trees were uprooted across Jefferson County.
Thunderstorm Wind, Shelby
- When
- June 7, 10:10 PM CST
- Where
- Shelby County, Columbiana
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.180, -86.600
Several trees were uprooted in the town of Columbiana.
Thunderstorm Wind, Talladega
- When
- June 7, 10:33 PM CST
- Where
- Talladega County, 0.58 mi W of Mignon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.180, -86.260
Several trees were uprooted in and around the city of Sylacauga.
Thunderstorm Wind, Coosa
- When
- June 7, 10:57 PM CST
- Where
- Coosa County, 2.22 mi NE of Cottage Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 32.870, -86.090
Several trees were uprooted and power lines down.
Thunderstorm Wind, Tallapoosa
- When
- June 7, 11:10 PM CST
- Where
- Tallapoosa County, 1.35 mi ENE of Bevelle
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.930, -85.930
Numerous trees uprooted across Tallapoosa County.
Thunderstorm Wind, Tallapoosa
- When
- June 7, 11:30 PM CST
- Where
- Tallapoosa County, 2.92 mi NNW of Barnesville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.739, -85.820
Several trees uprooted and structural damage to a large boathouse at Still Waters Resort.
Thunderstorm Wind, Randolph
- When
- June 7, 11:30 PM CST
- Where
- Randolph County, 2.37 mi SSW of Wedowee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.270, -85.490
Numerous trees uprooted across southern portion of Randolph County.
Thunderstorm Wind, Randolph
- When
- June 7, 11:30 PM CST
- Where
- Randolph County, 1.35 mi WNW of Wedowee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 33.310, -85.490
Several trees uprooted and power lines down in the town of Wedowee.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Texas, June 7 to 8, 2014$124 million · 2.75 in hail · 24 events
- Flood in Missouri, June 7, 20141 death · 1 event
- Tornadoes and Flash Flooding in Tennessee, June 7, 2014$250,000 · EF1 · 26 events
- Tornadoes and Flash Flooding in New Mexico, June 7, 2014$305,000 · EF0 · 42 events
- Tornado and Damaging Winds in Kentucky, June 7, 2014$390,000 · EF1 · 5 events
- Flash Flooding and Heavy Rain in Iowa, June 7, 2014$300,000 · 13 events
- Flooding and Hail in Oklahoma, June 7 to 8, 2014$150,000 · 2 in hail · 24 events
- Tornado and Damaging Wind in Missouri, June 7, 2014$60,000 · EF1 · 4 events
- Damaging Winds in Alabama, June 7, 2014$87,000 · 61 kt wind · 15 events
- Hail and Damaging Winds in Florida, June 7, 2014$120,000 · 1 in hail · 4 events
- Flash Flood and Flood in Kansas, June 7, 2014$121,000 · 2 events
- Hail and Damaging Wind in Texas, June 7, 2014$29,000 · 2.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527506, 527502, 527503, 527504, 527505, 527507, 527508, 527509, 527510, 527511, 527512, 527513, 527514, 527515, 527516.